Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 238, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 23, 2017, 3:44 PM EDT for Marion County, Taylor County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2017, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 23, 2017, 4:15 PM EDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 86 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 3:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.1
The text
As transmitted.
293 WUUS53 KLMK 231944 SVRLMK KYC155-217-232015- /O.NEW.KLMK.SV.W.0238.170623T1944Z-170623T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Louisville KY 344 PM EDT FRI JUN 23 2017 The National Weather Service in Louisville has issued a * Severe Thunderstorm Warning for... Southeastern Marion County in central Kentucky... North central Taylor County in central Kentucky... * Until 415 PM EDT * At 343 PM EDT, a severe thunderstorm was located near Campbellsville, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Bradfordsville, Spurlington, Greenbriar, Phillipsburg, Salleetown, Riley and Penick. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain alert for a possible tornado! Tornadoes can develop quickly from severe thunderstorms. If you spot a tornado go at once into the basement or small central room in a sturdy structure. For your protection move to an interior room on the lowest floor of a building. && A tornado watch remains in effect until 1000 PM EDT for central Kentucky. LAT...LON 3736 8529 3743 8537 3760 8514 3753 8504 TIME...MOT...LOC 1943Z 228DEG 26KT 3742 8528 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ EER
2 follow-up statements
710
WWUS53 KLMK 231952
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
352 PM EDT FRI JUN 23 2017
KYC217-232001-
/O.CAN.KLMK.SV.W.0238.000000T0000Z-170623T2015Z/
Taylor KY-
352 PM EDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TAYLOR COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3746 8533 3760 8514 3753 8504 3744 8521
3745 8522 3743 8524 3742 8526
TIME...MOT...LOC 1951Z 228DEG 26KT 3746 8522
$$
KYC155-232015-
/O.CON.KLMK.SV.W.0238.000000T0000Z-170623T2015Z/
Marion KY-
352 PM EDT FRI JUN 23 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN MARION COUNTY...
At 351 PM EDT, a severe thunderstorm was located 7 miles south of
Lebanon, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bradfordsville, Phillipsburg, Salleetown, Greenbriar, Riley and
Penick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
&&
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
LAT...LON 3746 8533 3760 8514 3753 8504 3744 8521
3745 8522 3743 8524 3742 8526
TIME...MOT...LOC 1951Z 228DEG 26KT 3746 8522
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
EER795
WWUS53 KLMK 232009
SVSLMK
Severe Weather Statement
National Weather Service Louisville KY
409 PM EDT FRI JUN 23 2017
KYC155-232019-
/O.EXP.KLMK.SV.W.0238.000000T0000Z-170623T2015Z/
Marion KY-
409 PM EDT FRI JUN 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION COUNTY
WILL EXPIRE AT 415 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1000 PM EDT for central
Kentucky.
Report severe weather to local law enforcement, post your report to
the National Weather Service Louisville Facebook page, or tweet your
report using hashtag L, M, K, spotter.
LAT...LON 3746 8533 3760 8514 3753 8504 3744 8521
3745 8522 3743 8524 3742 8526
TIME...MOT...LOC 2009Z 228DEG 26KT 3754 8510
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:19 PM EDT, 25 minutes earlier.
Area forecast discussion, Jun 23, 3:19 PM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
319 PM EDT Fri Jun 23 2017
.Short Term (Now through Saturday Night)...
Issued at 306 PM EDT Fri Jun 23 2017
At mid afternoon the center of Cindy's circulation was between
Bowling Green and Paducah, heading to the ENE. Moderate to heavy
rain will accompany the low is it progresses across southern
Kentucky, moving into eastern Kentucky by mid-evening. Though the
chances of flooding have diminished, locally heavy downpours will
still be possible. After coordinating with JKL and OHX, will keep
FFA as is, but the headlines will most likely be able to be
cancelled before their scheduled expiration time.
Low level shear has weakened a bit over eastern sections of the CWA
over the past few hours. Shear remains high closer to Cindy, but a
thick overcast and steady moderate to heavy rain are limiting
instability there. Still, cells east of I-65 will have to be watched
for low level rotation over the next few hours.
A cold front coming in from the northwest, accompanied by widely
scattered convection, will enter the region this evening and
gradually push the rain out. South central Indiana will be dry by
11pm, and central Kentucky before dawn Saturday.
Patchy valley fog may form near Lake Cumberland around sunrise
Saturday, though cirrus may help to keep it at bay.
Saturday and Saturday night will be dry with afternoon temperatures
peaking around 80. Lows in the 50s Saturday night will be about 10
degrees cooler than normal.
.Long Term (Sunday through Friday)...
Issued at 318 PM EDT Fri Jun 23 2017
Most of the long term will be dry as high pressure slowly moves from
the Plains to off the Carolina coast. Monday and Tuesday will be the
picks of the week with plenty of sunshine and highs only in the 70s.
(By comparison, record highs for those days are in the 101-105
degree range.) As the anticyclone moves off to the east,
temperatures will warm back up into the 80s for afternoon
temperatures Wednesday through Friday.
A cold front approaching from the west may bring some scattered
shower and thunderstorm chances to the region late in the week,
though it looks like the front may have trouble making it very far
to the east as it runs into the west side of the aforementioned high
to our southeast.
&&
.Aviation (18Z TAF Update)...
Issued at 152 PM EDT Fri Jun 23 2017
Low pressure associated with the remnants of Cindy is currently
centered west of BWG, and will move east across the region this
afternoon and evening. Deep tropical moisture is moving into the
area associated with that feature, and ahead of an approaching cold
front from the NW. Very high rainfall rates are expected with
showers and a few embedded T-Storms. Have included prevailing MVFR
vis in SHRA, with TEMPO IFR vis based on best timing for each site.
Will also mention VCTS, for a few isolated T-storms.
Best timing at SDF for heavy rainfall will be in the 4 to 8 PM EDT
time frame, between 5 and 10 PM EDT at LEX, and between 1 and 6 PM
CDT at BWG. Current gusty winds should actually let up a bit as the
heavier rain sets in, but will sill have to be cautionary of any
embedded t-storms.
Otherwise, surface winds veer around to NW as the low and cold front
pass, with conditions quickly improving back to VFR this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flash Flood Watch through Saturday morning for KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...Flash Flood Watch until 2 AM EDT /1 AM CDT/ Saturday for
INZ076>079-083-084-089>092.
&&
Short Term........13
Long Term.........13
Aviation..........BJSHazardous weather outlook, Jun 23, 2:55 AM EDT, 12 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 255 AM EDT Fri Jun 23 2017 KYZ023>043-045>049-053>057-061>067-070>078-081-082-240700- Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-Jefferson- Oldham-Trimble-Henry-Shelby-Franklin-Scott-Harrison-Spencer-Anderson- Woodford-Fayette-Bourbon-Nicholas-Nelson-Washington-Mercer-Jessamine- Clark-Larue-Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green- Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe- Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 255 AM EDT Fri Jun 23 2017 /155 AM CDT Fri Jun 23 2017/ ...FLASH FLOOD WATCH IN EFFECT FROM 11 AM EDT /10 AM CDT/ THIS MORNING THROUGH SATURDAY MORNING... This hazardous weather outlook is for portions of Central Kentucky. .DAY ONE...Today and Tonight. Heavy rainfall is expected mainly in the afternoon and early evening hours today. Areas of flooding are possible as a cold front takes advantage of plenty of available moisture from the remnants of Tropical Storm Cindy. There also is a low chance of brief gusty winds as well as a few weak spin- up tornados, especially in the Lake Cumberland region. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should call in with high-water reports as well as any stronger wind gusts today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-240700- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, and Jeffersonville 255 AM EDT Fri Jun 23 2017 /155 AM CDT Fri Jun 23 2017/ ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... This hazardous weather outlook is for portions of south central Indiana. .DAY ONE...Today and Tonight. Heavy rainfall if forecast today with areas of flooding possible as a cold front moves into the region and merges with moisture associated with the remnants of Tropical Storm Cindy. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters should call in with high-water reports as well as any stronger wind gusts today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RJS
In the hours before
Special weather statement, Jun 23, 1:26 PM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Louisville KY
1226 PM CDT FRI JUN 23 2017
KYZ070>072-231800-
Warren-Logan-Simpson-
1226 PM CDT FRI JUN 23 2017
...A SHOWER WILL AFFECT LOGAN...NORTHWESTERN SIMPSON AND WEST CENTRAL
WARREN COUNTIES...
At 1226 PM CDT, a heavy shower was located near Russellville, moving
northeast at 45 mph.
Winds in excess of 40 mph are possible with this shower.
Locations impacted include...
Russellville, Anderson, Auburn, Adairville, Cooperstown, Insco,
Danby, Dennis, Chandlers Chapel and South Union.
Torrential rainfall is also occurring with this shower, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This shower may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Louisville.
LAT...LON 3673 8706 3705 8684 3696 8656 3665 8681
3665 8688
TIME...MOT...LOC 1726Z 212DEG 40KT 3675 8691
EBWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:26 PM EDT | Special Weather Statement | LMK | Logan | 34 min |
| Jun 23, 3:21 PM EDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 24 min |
| Jun 23, 3:28 PM EDT | Tornado Warning | LMK | Taylor | 17 min |
| Jun 23, 4:19 PM EDT | Areal Flood Advisory | LMK | Ohio | 3 hr |
| Jun 23, 4:24 PM EDT | Areal Flood Advisory | LMK | Jefferson | 3 hr |
| Jun 23, 4:33 PM EDT | Severe Thunderstorm Warning | LMK | Cumberland, Metcalfe, Monroe | 27 min |
| Jun 23, 4:55 PM EDT | Areal Flood Advisory | LMK | Breckinridge, Bullitt, Grayson, Hardin, Meade, Nelson | 3 hr |
| Jun 23, 5:03 PM EDT | Special Weather Statement | LMK | Hardin | 27 min |
| Jun 23, 5:19 PM EDT | Flash Flood Warning | LMK | Hardin | 6 hr |
| Jun 23, 5:29 PM EDT | Tornado Warning | LMK | Larue | 16 min |
| Jun 23, 5:32 PM EDT | Areal Flood Advisory | LMK | Fayette, Jessamine | 3 hr |
| Jun 23, 5:44 PM EDT | Tornado Warning | LMK | Larue, Marion, Nelson | 31 min |
| Jun 23, 5:46 PM EDT | Areal Flood Advisory | LMK | Anderson, Bullitt, Mercer, Nelson, Shelby, Spencer and 1 more | 3 hr |
| Jun 23, 5:50 PM EDT | Flash Flood Warning | LMK | Bullitt, Hardin, Larue, Nelson, Spencer | 3 hr |
| Jun 23, 6:07 PM EDT | Areal Flood Advisory | LMK | Franklin, Harrison, Henry, Oldham, Scott, Shelby and 2 more | 3 hr |
| Jun 23, 6:10 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Nelson, Washington | 35 min |
| Jun 23, 6:27 PM EDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas | 3 hr |
| Jun 23, 6:30 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer, Washington | 30 min |
| Jun 23, 6:36 PM EDT | Flash Flood Warning | LMK | Anderson, Mercer, Nelson, Shelby, Spencer, Washington and 1 more | 3 hr |
| Jun 23, 6:44 PM EDT | Flash Flood Warning | LMK | Franklin, Harrison, Scott, Shelby | 3 hr |
| Jun 23, 6:44 PM EDT | Special Weather Statement | LMK | Casey, Taylor | 31 min |
| Jun 23, 6:50 PM EDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 2 more | 4 hr |
| Jun 23, 6:58 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Jessamine, Lincoln, Mercer | 32 min |
| Jun 23, 7:11 PM EDT | Special Weather Statement | LMK | Casey, Lincoln | 34 min |
| Jun 23, 7:28 PM EDT | Special Weather Statement | LMK | Madison | 32 min |
| Jun 23, 7:50 PM EDT | Special Weather Statement | LMK | Clark | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.